?'s for those on Cymbalta (or have tried it)... (update)

Discussion in 'Fibromyalgia Main Forum' started by sweetbeatlvr, Jul 14, 2009.

  1. sweetbeatlvr

    sweetbeatlvr New Member

    i recently started Cymbalta, about 2 weeks ago.

    i don't know if it's my imagination or not, but i've been waking up in the mornings feeling pretty darn good (with the exception of a day, here and there.) i mean, i wake up w/ literally no muscle stiffness at all. (what an awesome feeling!)

    the problem is, i feel good when i wake up, but as the day goes on, i start feeling worse and worse. days i work, i feel even more bad.

    just wondering, those who are on it, or have tried it, how did it help you? did you get muscle pain relief? and for how long?

    i definately want to keep on it, just because it is AWESOME waking up feeling no muscle pain, for the first time in over 2 years, i almost feel like a human again (until it starts creeping back.)

    just would like to hear anyone else's experiences w/ it. thankyou.
    [This Message was Edited on 07/29/2009]
  2. lynncats

    lynncats New Member

    Hi. I was on Cymbalta a month or so ago, but had to stop as it made me feel like a Zombie. I'm glad to hear that you are getting some relief from it. Everybody is different.

  3. Keylee

    Keylee New Member

    I started with Amitripyline and didnt like the extreme dry mouth so I switched to Cymbalta and well had an even worse reaction. I could not stop shaking, twitching. It felt like I had to constantly move and to get relief all I could do is make my whole body convulse(twitch). Hard to explain. And 2 minutes later I would have the same feeling and would have to do it again. Nighttime was the worse. I have Restless Legs as well so I am always having issues sleeping.

    It was horrible. I stuck with it for 2 weeks hoping that once my body would get use to it, it would go away. No such luck.

    So now I am on Savella twice a day. Only issue so far it makes me nausea and I have thrown up 3 times on it. It seems if I am too close to taking it with other meds forget it.

    Gabapentin once at night and Requip for my RLS at night. No side effects anymore.
  4. Pansygirl

    Pansygirl New Member

    I tried cymbalta Summer of 2008 and after only 1 pill my stomach was burning

    so much it felt like it was on fire. I didn't take it anymore as I have had

    previous bleeding stomach ulcers and I didn't want to take the risk.

    Hope it works out for you , we are all different in how our bodies react to meds.

  5. GALynn

    GALynn New Member

    I feel it has helped with alot of problems. Less stiffness in the moring and a little more energy. My Dr. had my start on wellbutrin XL last week due to the fact I was feeling zombie like with no please in anything or wanting to do anything fun (except Sudoko) which I am addicted to. I have noticed a difference right away. I will not give up the Cymbalta because it helps soooooooo much with my fibromyalgia and neurological pain. Wellbutrin works on dopomine so it is different and you can take them together if you find the zombie problem happening. Other than that it has really worked great for me.

    Hope it keeps working for you.

  6. tuba

    tuba New Member

    Hi Sweet,
    Glad to hear that you have gotten some relief from your symptoms with Cymbalta. I was lucky too & got wonderful relief from my FM symptoms with it. My only problem was that after 3 months, Cymbalta stopped working for me. Then my dr. increased my dose. That also worked great for another 3 months. Then, it stopped working all together. I was so upset & sad, because I initally had gotten such relief & had felt so wonderful. I am now taking Neurontin. It helps quite a bit, but not as well as the Cymbalta initially did. Maybe the dr. can divide your prescription so you are able to take some Cymbalta during the day instead of all in the a.m., or increase your morning dosage? Be careful & follow dr.'s orders strictly with this medication. Do not do anything on your own. It took dr. 2 weeks to wean me from the Cymbalta. He said if I just quit, I could go into seizures. So, be careful. Hope your relief continues. Have you talked with your dr. about this? Julie
  7. Janalynn

    Janalynn New Member

    I was going to suggest what tuba did, see if you doc can switch your script to taking some in the afternoon.
    Some people have had great results from Cymbalta. So glad it has helped you!!

    Everyone has different results so because it doesn't work for some has no bearing on what it will do for you.
  8. gentle-blonde

    gentle-blonde New Member

    I have been taking Lyrica for sometime now.. and then my Pain Specialist suggested that I take Cymbalta with it. Together they seemed to help. If nothing else the Cymbalta helped my disposition to help cope with the pain better. And, in turn that makes for less pain meds. So, I am glad to see someone besides me has gotten help.

    Good Luck with whatever you are trying.

    Hugs and Prayers
  9. dwink

    dwink New Member

    I can't really say that it helped my FM muscle pain that much, but it did help my depression. Then, after going up on the dosage, about 9 months later it stopped working. It was not for me. I hope it will continue to work well for you... ;-)
  10. steach

    steach Member

    I know we are all different in reactions to meds, but, Cymbalta does help me with the pain, gives me more energy, and helps to lessen the "blues".

    I still have bad days -but- not as bad as the days before Cymbalta.

  11. sweetbeatlvr

    sweetbeatlvr New Member

    sorry it's taken me so long to reply to this post.

    just thought i'd give an update on the Cymbalta...

    i've now been on it (60 mg once a day), for about a month, and it is really, really helping! i was so scared to take it because of the bad side effects i've had from similar meds, but i am so glad i did!

    my morning stiffness is about nil (with the exception of a couple days here and there), my sleep has improved, and my overall pain levels have dropped significantly!

    i am very excited about this, and hope it continues!

    i will say, though, that i am very nervous about the the physical dependency of it. i hope that i am not ever put in a position that i have to stop taking it suddenly.

    thanks again for all your replies, and i will keep everyone updated on it.
  12. questus9

    questus9 New Member

    Just a quick note to say that I took Cymbalta many years ago when it first came on the market.

    I have CFS, and it did help considerably with muscle pain, but it caused me to gain weight.

    I keep my weight very low on purpose, ( I find that is important with CFS, at least for me), and the weight gain was not worth the improvement with pain. My primary issues are extreme fatigue and brain fog.

    Another doctor recently mentioned Cymbalta, and when I told him about my weight gain issues, he said, "Oh yes...I've definitely seen that happen!"

    Good luck with it, and I hope it doesn't have that affect for you.

    Bright Blessings...